Join 3,514 readers in helping fund MetaFilter (Hide)

Tags:

All hot and bothered, food edtion
April 10, 2014 10:23 PM   Subscribe

After eating, I get hot. Uncomfortably hot. I need to have lots of cold water on hand, especially after large meals. And having a fan nearby is helpful too. I feel like I'm gross and sticky just because I had a sandwich. Googling hasn't turned up much for me. What is this?

Additional details: male, mid 30s, BMI of 26.5, which looks like the lower-ish range of "overweight".
posted by colin_l to Health & Fitness (8 answers total) 3 users marked this as a favorite
 
What are you eating? I'll get flushed if I've eaten something really salty. Is this real food, or commercial food?
posted by pompomtom at 10:25 PM on April 10


I wasn't privy to any of the technical details, but a co-worker of mine years ago would have abdominal pains and sweating after he ate and the root medical problem turned out to have something to do with his gall bladder.
posted by XMLicious at 10:54 PM on April 10


I get that if I eat too fast. Try delaying. Chew things extra, smaller bites, more conversation.
posted by otherchaz at 11:48 PM on April 10


gustatory sweating?
posted by benzenedream at 1:31 AM on April 11


If this is genuinely all food, might I suggest consulting a medical professional?
posted by Cannon Fodder at 1:47 AM on April 11 [1 favorite]


Flushing after eating can be a mast cell issue or carcinoid syndrome or a histamine intolerance. Ask your Dr.
posted by Ideefixe at 6:21 AM on April 11 [1 favorite]


My husband has this happen. He is the slowest eater in the world (our friends even mock him for it) so speed of eating has nothing to do with it for him. He just... sweats. This wasn't a problem until he started a new medication (Effexor), so it is related to that I'd say.

He has what we call his "Eating Fan" (a desk fan) on the table blowing on him during meals. Helps a lot, but that is about it.
posted by PuppetMcSockerson at 7:45 AM on April 11 [1 favorite]


Oh wow. It didn't even occur to me that I've only noticed this since starting Welbutrin (also an SNRI like Effexor). That's super interesting, PuppetMcSockerson
posted by colin_l at 6:47 PM on April 11


« Older I feel naked without earrings....   |  In the 1980s I read a children... Newer »

You are not logged in, either login or create an account to post comments